Authors: Adabrah, Anani Komla
Dragović, Vladimir 
Radnović, Milena
Title: Periodic Billiards Within Conics in the Minkowski Plane and Akhiezer Polynomials
Journal: Regular and Chaotic Dynamics
Volume: 24
Issue: 5
First page: 464
Last page: 501
Issue Date: 1-Sep-2019
Rank: M21
ISSN: 1560-3547
DOI: 10.1134/S1560354719050034
Abstract: 
We derive necessary and sufficient conditions for periodic and for elliptic periodic trajectories of billiards within an ellipse in the Minkowski plane in terms of an underlining elliptic curve. We provide several examples of periodic and elliptic periodic trajectories with small periods. We observe a relationship between Cayley-type conditions and discriminantly separable and factorizable polynomials. Equivalent conditions for periodicity and elliptic periodicity are derived in terms of polynomial-functional equations as well. The corresponding polynomials are related to the classical extremal polynomials. In particular, the light-like periodic trajectories are related to the classical Chebyshev polynomials. Similarities and differences with respect to the previously studied Euclidean case are highlighted.
Keywords: 14H70 | 26C05 | 37J35 | 41A10 | 70H06 | Akhiezer polynomials | Chebyshev polynomials | discriminantly separable polynomials | elliptic billiards | extremal polynomials | Minkowski plane | periodic and elliptic periodic trajectories | relativistic ellipses and hyperbolas
Project: Geometry and Topology of Manifolds, Classical Mechanics and Integrable Dynamical Systems 
Australian Research Council, Discovery Project #DP190101838

Show full item record

SCOPUSTM   
Citations

5
checked on Nov 27, 2022

Page view(s)

17
checked on Nov 27, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.